Weight Loss
Moderators: coach_k, spoiled_candy, Mollybygolly, devilish_patsy, nycgirl


Water pills--Help or not?


Quote  |  Reply

I've been taking Diurex water pills for a week now and drinking about 80 oz of water (or crystal lite) a day.  I weighed myself on Wednesday night when I got a scale and was at 178.  Now that I'm keeping track of what and how much I eat I am down to 174 (about 20 mins AFTER I ate a grilled chicken sandwhich).  That's 4 lbs in 2 days!  Has anyone else has that much success with water pills and calorie counting in 2 days?  And if so, what should I expect in the next month if I stay on the same regiment -diet and exercise- that I'm on?
Thanks
Emilith

PS no, it's not around "that time of the month" either.  Nothing has caused abmormal bloating.  I just cut back on the salt and calories and amount I eat.  Fingers crossed!! If I can do HALF this good for a month I'll fit right into that wedding dress.

Edited Aug 18 2014 21:43 by coach_k
Reason: locked to prevent unnecessary zombie and/or spam bumps
9 Replies (last)
you do realize that water pills are only a temporary loss? if you stop taking them the weight will come back. they are not a permanent answer to weight loss. you shouldn't be taking them daily unless a dr reccomends that you need them for health reasons.
I've tried taking water pills before and they did nothing for me.
they are not the long term answer - i have been on them for a fortnight and i have shifted 10lbs in three weeks.

the doctor put me on them and i have to see here to see what the next step is.

long term healthy eating and exercise are the answer.

i wish i had listened to my own advice years ago
#4  
Quote  |  Reply
Water pills get rid of water, period.  It doesn't even need to be excess water.  So,  you're taking water pills and drinking lots of water, very confusing (and possibly detrimental and dangerous) to your kidneys and renal function.  If it is not a potassium-sparing water pill, you could be causing an electrolyte derangement that could lead to heart failure, kidney damage, etc. 

Water pills are a dangerous, short term fix.
Water pills are only useful for what they're made for - reducing excess water weight that doesn't go away with eating less sodium and (ironically) drinking more water. Some people have to be on them by prescription to reduce blood pressure, but that's dangerous unless a doctor is monitoring it. Over-the-counter water pills are generally not good to use, unless you're female and retaining water before one's period to the point that it's causing real problems (soreness, etc.) and then it helps flush enough of the excess to reduce symptoms.
#6  
Quote  |  Reply
Well yes, my doctor did reccomend them b/c I'm retaining TOO MUCH water due to the pain medications that I'm on.  She has told me to take them unless I start having kidney pain.  I'm scheduled for surgery in early November but until then, considering where my pain is, she said that water pills would help with the bloating around my middle and assist -only ASSIST- in my weight loss.  I'm now down 6 pounds since Thursday and I've cut back to taking water pills once a day.  Pretty much just taking them to not retain, not lose anymore.  But they've helped me a lot.  With all the extra weight from water around my middle I felt like I was constantly on my period.  Now I can do cardio without as much pain.  I'm still under her care and will be for a while.  She calls to get my weekly report on how my meds are doing and how my weight loss is going.  Unfortunately the condition I have is more advanced and so is the pain level which can tend to cause depression and lead to weight gain.  But things are going well.  I'm not taking any other medications for weight loss like RapidSlimRX or anything and I'm doing just fine on a lower calorie diet and exercise.  And it feels great to finally be able to work out again.  Boy did I miss that!!!
Em
I've thought of trying them more so for an experiment than anything else.  Sorta to narrow down a variable about what the hell goes on with me & weight loss.  It definitely isn't normal & I often wonder if I have an ongoing, more than average water retention problem.  Especially because I've often seen evidence of a lot of swelling as well, in my hands & feet.  So I've thought about trying it to see what happens (or doesn't) since I'm already doing my part.

actualllyy ;; waterr weiight . isn't EXCESS waterr , it's the salty foods that you eatt. water cleans your system out . & when you eat the salty foods it collectts watter inside of you already , & keeps them in you.

Edited Aug 18 2014 21:41 by coach_k
Reason: de-bolded. Please reserve bolding for emphasis, not for entire posts
#9  
Quote  |  Reply

I've been taking the same water pills (diurex) since February 2014, and I have lost 20lbs in the first 2 months. I guess this mean I do retain water? I have off from my job in the summer, so I have not been as active as I usually am. I've gained a few pounds back, so I started taking them again. Hopefully I will lose these few pounds.

9 Replies
Recent Blog Post
It's like the greatest hits of a summer cookout jumped into a bowl together. Grilled veggies, BBQ sauce, and a pasta salad, all at once! This high-fiber picnic food is perfect for Labor Day...

Continue reading...